MAUDE Adverse Event Report: ARTHREX, INC. IBAL UKA, TIBIA TRIALING SHIM 2/3MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. IBAL UKA, TIBIA TRIALING SHIM 2/3MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IBAL UKA, TIBIA TRIALING SHIM 2/3MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the ar-611-7 trialing shim is damaged.Additional information received on 1/27/2021: the rep reported the device broke during the final insertion for cement hardening phase.The device broke on insertion into the knee.All broken fragments were fully retrieved and accounted for.No unplanned incisions were necessary.The case was completed by using valgus force to provide pressure.
 
Additional Manufacturer Narrative
It was reported that the device broke during insertion.The reported event is confirmed upon investigation of the returned product.Visual evaluation identified that the shim had fractured in half with notable damage around the fracture point.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion and subsequent removal after the cementing phase.

Brand Name
IBAL UKA, TIBIA TRIALING SHIM 2/3MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11314109
Report Number1220246-2021-02576
Device Sequence Number4069222
Product Code LXH
UDI-Device Identifier00888867240346
UDI-Public00888867240346
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL UKA, TIBIA TRIALING SHIM 2/3MM
Device Catalogue NumberAR-611-7
Device Lot Number051543
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date02/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;